Nebraska, 2013Blizzard and Winter Storm in Nebraska, March 9 to 11, 2013
March 9 to 11, 2013 · NWS OAX · 24 events in 16 counties and zones
A powerful winter storm moved into the central Plains during the weekend of March 9-10th. The system initially brought warm weather and scattered showers and thunderstorms on the evening of the 8th into the morning of the 9th.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 6
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful winter storm moved into the central Plains during the weekend of March 9-10th. The system initially brought warm weather and scattered showers and thunderstorms on the evening of the 8th into the morning of the 9th. As the main upper level storm system emerged on the Plains late on the 9th, a strong cold front moved from northwest to southeast across the area. Precipitation redeveloped behind this cold front associated with the upper level storm system and quickly changed from light rain to light snow during the early morning hours of the 10th. Isolated reports of sleet and light freezing rain were reported as the precipitation changed from light rain to snow, but significant ice accumulations were not reported. The snow, occasionally heavy, then continued through the day on the 10th and ended in the early morning hours on Monday March 11. Also associated with the system were strong northwest winds. Wind speeds of 30 to 40 mph were common during the day on Sunday March 10th leading to considerable blowing and drifting of the falling snow and reduced visibilities. This combination led to numerous traffic accidents and for authorities to close Interstate 80 for a time west of Lincoln in Lancaster and Seward Counties. Most schools were closed on Monday the 11th due to the poor travel conditions. Some of the higher snowfall totals ranged from 8.5 inches at the Naitonal Weather Service in Valley and in Seward, 9 inches at Eppley Airfield in Omaha and also in North Bend, 11 inches was reported in David City, and Fremont recorded 11.5 inches. Generally snowfall amounts of 6 to 11 inches were common with the event in the heaviest band.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 9, 6:59 PM CST, 1 minute earlier.
Area forecast discussion, Mar 9, 6:59 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
659 PM CST SAT MAR 9 2013
.UPDATE...
ADDED FREEZING RAIN/SLEET MIX FOR TONIGHT MANY AREAS.
&&
.DISCUSSION...
WITH COLD AIR UNDERCUTTING PRECIP AREA PRETTY QUICKLY AND BASED ON
LATEST RAP SOUNDINGS+OBSERVATIONS OVER HOLT COUNTY A BIT
EARLIER...ADDED FREEZING RAIN/SLEET MENTION. MENTION WAS MADE NWRN
ZONES THIS EVENING AND LATER TONIGHT INTO OMAHA/LINCOLN
AREAS...ALTHOUGH SOME INDICATIONS IT COULD BE BRIEF IN OMA/LNK.
LITTLE OTHER CHANGES AT THIS TIME.
CHERMOK
&&
.PREV DISCUSSION... /ISSUED 540 PM CST SAT MAR 9 2013/
AVIATION...
00Z TAFS FOR KOFK...KOMA AND KLNK.
A STRONG UPPER LEVEL SYSTEM WILL BRING RAIN/SHOWERS WHICH WILL
CHANGE TO SNOW ACROSS THE TAF SITES TONIGHT. PRIOR TO THAT
MAINTAINED A FEW HOUR PERIOD OF TSTM MENTION. A BRIEF MIX OF
SLEET/FREEZING RAIN IS POSSIBLE BEFORE PRECIP CHANGES TO SNOW BUT
PERIOD IS EXPECTED TO BE BRIEF. FIRST BAND OF MODERATE OR
POSSIBLY HEAVY SNOW COULD SET IN IN KOFK VICINITY TONIGHT WITH
SECOND BAND EXPECTED TO DEVELOP FARTHER SE LATE SUNDAY
MORNING/EARLY SUNDAY AFTERNOON FROM AROUND LINCOLN TOWARD OMAHA
AND INTO WRN IA. THIS WAS REFLECTED IN TAF FORECAST BUT AREAL
COVERAGE AND TIMING REMAINS DIFFICULT.
CHERMOK
PREV DISCUSSION... /ISSUED 452 PM CST SAT MAR 9 2013/
SHORT TERM...TONIGHT THROUGH TUESDAY.
WV IMAGERY THIS AFTN SHOWING A LONGWAVE TROF EXTENDING FROM CNTRL
CANADA TO THE SWRN CONUS WITH A COUPLE EMBEDDED SHORTWAVES. NRN WAVE
WAS MIGRATING ALONG THE U.S./CAN BORDER...SRN BRANCH WAS IN THE FORM
OF A CLOSED LOW JUST EAST OF THE 4 CORNERS. MEANWHILE...SFC
REFLECTION OF SRN ENERGY WAS CENTERED OVER WRN KS WITH A DISTINCT
BAROCLINIC ZONE FROM SERN SD TO NW KS. ENVIRONMENT IS QUITE
MOIST PER MORNING PRECIP WATER PLOT..AROUND AN INCH IN CNTRL OK AND
0.92" AT TOP. EXPECT INTENSE GULF MOISTURE FEED WILL CONTINUE THRU
TONIGHT AHEAD OF SFC LOW.
OTHERWISE...MODELS ARE IN GOOD AGREEMENT ELEMENTS NEEDED FOR WINTER
STORM CONDITIONS WILL BE IN PLACE. WITH PLENTY OF FORCING AND
MOISTURE TO TAP...NO QUESTION FOR WIDESPREAD PCPN OVER THE CNTRL
PLAINS OVER THE NEXT 24 HRS OR SO. PROBLEM REMAINS THOUGH DETERMINING
PCPN CHANGE FROM RA TO SN AS WELL AS PINNING DOWN TOTAL SN
ACCUMULATIONS.
LATEST SFC OBS WERE SHOWING THRUST OF CAA HAS PUSHED ITS WAY THRU THE
DAKOTAS AND INTO WRN NEB WITH TEMPS GENERALLY IN THE UPPER 20S.
CURRENTLY THE LEADING EDGE OF THE BNDRY WAS AT THE DOORSTEP OF THE
NRN CWA.
AS MENTIONED...SYNOPTIC LIFT INCREASES SIGNIFICANTLY TONIGHT AS
CLOSED UPPER LOW AND SFC REFLECTION MOVE ACROSS KS. FORCING WILL BE
ENHANCED FURTHER VIA STRONG UPPER LVL DIVG. ALSO BOTH THE NAM/GFS
MAINTAIN STRONG ISENTROPIC UPGLIDE THRU THE NIGHT. AS THE SYSTEM
MIGRATES EAST...CAA WRAPPING AROUND SFC LOW WILL FINALLY PENETRATE
DEEPER INTO THE CWA. PER 850MB TEMPS/SFC TIME-SECTIONS/CRITICAL THKNS
IT APPEARS THAT AIR MASS NEEDED FOR PCPN CHANGE WILL BE DELAYED UNTIL
LATER TONIGHT. SPECIFICALLY...AROUND MIDNIGHT AT KOFK...TWD DAWN AT
KOMA/KLNK THEN SHORTLY AFT OVER THE IA CWA.
REGARDING SNOWFALL TOTALS...MUCH OF COURSE DEPENDING UPON CORRECTLY
TIMING CAA FILTERING IN. HOWEVER...ALL INDICATIONS ARE THE NRN CWA
WILL SEE THE HIGHEST TOTALS WHERE DENDRITIC LIFT/MID LYR AGEOSTROPHIC
FORCING IS MOST PREVALENT. THIS ALONG WITH PATH OF 500MB HFC.
COMPOSITE OF NAM/GFS QPF...SFC WINDS...VSBY PROGS STILL SUGGEST NEAR-
BLIZZARD CONDITIONS ARE PROBABLE LATE SAT NIGHT/SUN MORNING GENERALLY
NORTH OF A LINE FROM ABOUT TEKAMAH TO DAVID CITY WHERE A WINTER
STORM WARNING IS IN PLACE. HOWEVER...HAVE DECIDED TO POST A WINTER
WX ADVISORY FOR THE REST OF THE CWA FOR COMBINATION OF
SN/BLSN/REDUCED VSBY.
DEE
LONG TERM...TUESDAY NIGHT THROUGH SATURDAY.
QUIET WEATHER PATTERN IN THE EXTENDED PERIOD. EASTERN NEBRASKA AND
WESTERN IOWA IS ON THE EASTERN SIDE OF A LARGE UPPER RIDGE CENTERED
OVER THE WESTERN CONUS. GFS AMPLITUDE OF THE UPPER RIDGE IS GREATER
THAN THE ECMWF. THUS THE ECMWF ALLOWS THE AREA TO BE UNDER THE
INFLUENCE OF SHORTWAVES MOVING SOUTHEAST IN NORTHWEST FLOW. ONE
OF THESE SHORT WAVES MAY AFFECT THE AREA NEXT SATURDAY. BUT DUE TO
UNCERTAINTY IN TIMING AND PLACEMENT...WILL OPT TO LEAVE EXTENDED
FORECAST DRY AT THIS TIME.
SMITH
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 7 AM TO 7 PM CDT SUNDAY FOR NEZ045-
051>053-065>068-078-088>093.
WINTER WEATHER ADVISORY FROM MIDNIGHT CST TONIGHT TO 1 PM CDT
SUNDAY FOR NEZ034-044-050.
WINTER STORM WARNING FROM MIDNIGHT CST TONIGHT TO 1 PM CDT
SUNDAY FOR NEZ011-012-015>018-030>033-042-043.
IA...WINTER WEATHER ADVISORY FROM 7 AM TO 7 PM CDT SUNDAY FOR IAZ055-
056-069-079-080-090-091.
WINTER WEATHER ADVISORY FROM MIDNIGHT CST TONIGHT TO 1 PM CDT
SUNDAY FOR IAZ043.
&&
99/99Hazardous weather outlook, Mar 9, 5:56 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
556 PM CST SAT MAR 9 2013
NEZ011-012-015>018-030>033-042-043-101100-
ANTELOPE-BOONE-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE-
STANTON-THURSTON-WAYNE-
556 PM CST SAT MAR 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND SUNDAY
WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1
PM CDT SUNDAY.
RAIN IS EXPECTED TO GRADUALLY CHANGE OVER TO ALL SNOW SHORTLY AFTER
MIDNIGHT WITH TOTAL ACCUMULATIONS OF 3 TO 6 INCHES POSSIBLE BY
EVENTS END SUNDAY AFTERNOON.
NORTHWEST WINDS GUSTING AROUND 40 MPH MAY CREATE NEAR WHITE OUT
CONDITIONS AT TIMES IN SOME LOCATIONS DUE TO BLOWING SNOW.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH SUNDAY.
IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093-
101100-
CASS-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-
MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-
RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-WASHINGTON-
556 PM CST SAT MAR 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST-CENTRAL AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND SUNDAY
WINTER WEATHER ADVISORY IN EFFECT ON SUNDAY.
RAIN IS EXPECTED TO GRADUALLY CHANGE OVER TO ALL SNOW SHORTLY BEFORE
SUNRISE. TOTAL ACCUMULATIONS FROM 2 TO 4 INCHES WILL BE POSSIBLE OVER
EAST-CENTRAL AND SOUTHEAST NEBRASKA. IN SOUTHWEST IOWA...TOTAL
ACCUMULATIONS COULD RANGE ANYWHERE FROM 3 TO 5 INCHES.
NORTHWEST WINDS GUSTING AROUND 40 MPH WILL CREATE AREAS OF BLOWING
SNOW. VISIBILITIES MAY BE REDUCED TO A HALF MILE OR LESS IN SOME
LOCATIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
SNOW WILL GRADUALLY TAPER OFF THROUGH SUNDAY EVENING. WINDS
THOUGH WILL REMAIN GUSTY DURING THIS TIME CAUSING AREAS OF BLOWING
SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH SUNDAY.
IAZ043-NEZ034-044-050-101100-
BURT-BUTLER-DODGE-MONONA IA-
556 PM CST SAT MAR 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA
AND WEST CENTRAL IOWA.
.DAY ONE...TONIGHT AND SUNDAY
WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1
PM SUNDAY
RAIN IS EXPECTED TO GRADUALLY CHANGE OVER TO ALL SNOW SHORTLY BEFORE
SUNRISE. TOTAL ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE BY LATE
SUNDAY MORNING.
NORTHWEST WINDS GUSTING AROUND 40 MPH COULD CREATE AREAS OF BLOWING
SNOW THROUGH SUNDAY AFTERNOON. VISIBILITIES MAY BE REDUCED TO A HALF
MILE OR LESS IN SOME LOCATIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH SUNDAY.
Event by event
9 winter storm, 8 blizzard, 7 winter weather. Local standard time, as filed.
Winter Storm, Butler
- When
- March 9, 7:00 PM CST to March 10, 9:00 PM CST
- Where
- Butler forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.226, -97.132 (the zone’s center; the record gives no point)
A mix of light freezing rain and sleet changed quickly over to heavy snow across the county on the evening of the 9th. Snowfall totals were generally from 9 to 11 inches across the county. The highest reported total was 11.5 inches in David City.
Winter Weather, Colfax
- When
- March 9, 7:00 PM CST to March 10, 11:00 PM CST
- Where
- Colfax forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.574, -97.086 (the zone’s center; the record gives no point)
A strong gradient in snow fell across the county. Snowfall of around 2 inches fell in the north to near 6 inches along the southern border. Nearby snowfall totals ranged from 9 inches just east of the county in North Bend, and 11 inches just to the south in David City.
Winter Weather, Cuming
- When
- March 9, 7:00 PM CST to March 10, 11:00 PM CST
- Where
- Cuming forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.916, -96.787 (the zone’s center; the record gives no point)
A strong gradient in snow fell across the county. Snowfall of around 2 inches fell in the northwest to near 6 inches along the southeast border. Nearby snowfall totals included 7 inches in Uehling to the southeast, but only 2.5 inches in Nofolk to the west of the county.
Winter Weather, Thurston
- When
- March 9, 7:00 PM CST to March 10, 11:00 PM CST
- Where
- Thurston forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.158, -96.544 (the zone’s center; the record gives no point)
Snowfall of 3 to 6 inches occurred across the county. The combination of the winds and snowfall led to travel problems, including the closing of Interstate 29 just to the east of the county in western Iowa for several hours.
Winter Storm, Seward
- When
- March 9, 7:30 PM CST to March 10, 9:00 PM CST
- Where
- Seward forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.872, -97.139 (the zone’s center; the record gives no point)
A mix of light freezing rain and sleet changed quickly over to heavy snow across the county on the evening of the 9th. Snowfall ranged from 7 to 9 inches across the county with a storm total of 8.5 inches reported in Seward.
Winter Storm, Burt
- When
- March 10, 12:30 AM CST to March 11, 12:30 AM CST
- Where
- Burt forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.852, -96.329 (the zone’s center; the record gives no point)
Heavy snow fell across most of the county during the winter storm. Snowfall was the highest in the central and southern half of the county with amounts ranging from near 6 inches in the far northwest to near 10 inches in the south.
Winter Storm, Washington
- When
- March 10, 1:00 AM CST to March 11, 1:00 AM CST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.531, -96.222 (the zone’s center; the record gives no point)
Heavy snow was widespread across the county. Snowfall was generally 9 to 11 inches across the county.
Winter Storm, Dodge
- When
- March 10, 2:00 AM CST to 11:00 PM CST
- Where
- Dodge forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.578, -96.654 (the zone’s center; the record gives no point)
Heavy snow fell over the majority of the county from the winter storm. The heaviest of the snowfall fell in the southern half of the county with 11.5 inches reported in Fremont, 9 inches in North Bend, 7.5 in Nickerson, and 7 inches in Uehling. Snowfall totals quickly diminished in the northwest part of the county around Dodge and Snyder.
Winter Storm, Saunders
- When
- March 10, 3:00 AM CST to 11:30 PM CST
- Where
- Saunders forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.226, -96.637 (the zone’s center; the record gives no point)
Widespread heavy snow was reported across the county from the event. Snowfall totals generally ranged from 7 to 10 inches. In Ceresco 9.1 inches fell, and 8.2 was reported south of Mead. Amateur radio reported 9 inches in Cedar Bluffs and 6 inches near Linwood.
Winter Storm, Douglas
- When
- March 10, 3:00 AM CST to March 11, 1:00 AM CST
- Where
- Douglas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.295, -96.154 (the zone’s center; the record gives no point)
Snow developed in the northwest part of the county first, and then spread across the rest of the county during the morning hours of the 10th. Occasional heavy snow then fell across most of the county. The snowfall was heaviest in the northern half of the county. Snowfall totals of 9 inches were reported at Eppley Airport, 8.5 inches at the National Weather Service in Valley, and there were numerous spotter reports of 6 to 9 inches as well.
Winter Storm, Lancaster
- When
- March 10, 4:00 AM CST to March 11, 12:30 AM CST
- Where
- Lancaster forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.784, -96.688 (the zone’s center; the record gives no point)
A strong gradient of heavy snow fell across the county. Snowfall ranged from a reported 8.3 inches in Raymond to near 2 inches in the far southern part of the county. Lincoln reported 7 inches.
Winter Storm, Sarpy
- When
- March 10, 7:00 AM CST to March 11, 1:00 AM CST
- Where
- Sarpy forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.113, -96.112 (the zone’s center; the record gives no point)
Heavy snow fell across all of the county associated with this winter storm. Snowfall totals ranged from 8.6 inches in Gretna to 6 inches in Bellevue.
Blizzard, Burt
- When
- March 10, 8:00 AM CST to 3:00 PM CST
- Where
- Burt forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- AWOS
- Coordinates
- 41.852, -96.329 (the zone’s center; the record gives no point)
Area automated observations indicated winds of 40 to 45 mph were common from late morning and into the afternoon hours on the 10th. The combination of the winds and heavy falling snow resulted in considerable blowing and drifting snow and very low visibilities for several hours.
Blizzard, Saunders
- When
- March 10, 9:00 AM CST to 5:00 PM CST
- Where
- Saunders forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- AWOS
- Coordinates
- 41.226, -96.637 (the zone’s center; the record gives no point)
Area automated observations indicated winds of 35 to 40 mph were common from late morning and into the afternoon hours on the 10th. The combination of the winds and heavy falling snow resulted in considerable blowing and drifting snow and very low visibilities for several hours. These conditions conditions led to scattered power outages across the county. There were also several accidents reported in the county including two injury accidents on state highways.
Blizzard, Butler
- When
- March 10, 10:00 AM CST to 3:00 PM CST
- Where
- Butler forecast zone
- Reported by
- AWOS
- Coordinates
- 41.226, -97.132 (the zone’s center; the record gives no point)
Area automated observations indicated winds of 35 to 40 mph were common from late morning and into the afternoon hours on the 10th. The combination of the winds and heavy falling snow resulted in considerable blowing and drifting snow and very low visibilities for several hours.
Blizzard, Seward
- When
- March 10, 10:00 AM CST to 3:00 PM CST
- Where
- Seward forecast zone
- Reported by
- AWOS
- Coordinates
- 40.872, -97.139 (the zone’s center; the record gives no point)
Area automated observations indicated winds of 35 to 40 mph were common from late morning and into the afternoon hours on the 10th. The combination of the winds and heavy falling snow resulted in considerable blowing and drifting snow and very low visibilities for several hours. These conditions resulted in authorities closing both directions of Interstate 80 for several hours on the 10th.
Blizzard, Lancaster
- When
- March 10, 10:00 AM CST to 4:30 PM CST
- Where
- Lancaster forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- AWOS
- Coordinates
- 40.784, -96.688 (the zone’s center; the record gives no point)
Area automated observations indicated winds of 35 to 40 mph were common from late morning and into the afternoon hours on the 10th. The combination of the winds and heavy falling snow resulted in considerable blowing and drifting snow and very low visibilities for several hours. These conditions resulted in authorities closing both directions of Interstate 80 for several hours on the 10th from Lincoln west through Lancaster County. The poor road conditions also led to one fatal accident on a state highway.
Blizzard, Washington
- When
- March 10, 10:00 AM CST to 5:00 PM CST
- Where
- Washington forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- AWOS
- Coordinates
- 41.531, -96.222 (the zone’s center; the record gives no point)
Area automated observations indicated winds of 40 to 45 mph were common from late morning and into the afternoon hours on the 10th. The combination of the winds and heavy falling snow resulted in considerable blowing and drifting snow and very low visibilities for several hours.
Winter Weather, Jefferson
- When
- March 10, 10:00 AM CST to March 11, 1:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.176, -97.143 (the zone’s center; the record gives no point)
A sharp gradient in snowfall was observed from this system with only 1 inch of snow reported in the far southern part of the county, to 2.5 inches in Fairbury, with the northern half of the county seeing the heavier snow, including 4 inches in Daykin.
Winter Weather, Saline
- When
- March 10, 10:00 AM CST to March 11, 1:00 AM CST
- Where
- Saline forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.524, -97.141 (the zone’s center; the record gives no point)
Snowfall of 2 to 5 inches was observed across the county. Including 3.5 inches in Wilber and 5.2 inches in Friend.
Winter Weather, Otoe
- When
- March 10, 10:00 AM CST to March 11, 1:00 AM CST
- Where
- Otoe forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.649, -96.135 (the zone’s center; the record gives no point)
Estimated snowfall of 3 to 5 inches fell across the county. Nearby reports included 7 inches in Lincoln.
Winter Weather, Cass
- When
- March 10, 10:00 AM CST to March 11, 1:00 AM CST
- Where
- Cass forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.910, -96.141 (the zone’s center; the record gives no point)
Estimated snowfall ranged from around 3 inches in the southeast part of the county to nearly 7 inches in the far northwest. Nearby snowfall reports included 7 inches in Lincoln, 8.6 inches to the north in Gretna, and 6 inches in Bellevue.
Blizzard, Dodge
- When
- March 10, 11:30 AM CST to 5:00 PM CST
- Where
- Dodge forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- AWOS
- Coordinates
- 41.578, -96.654 (the zone’s center; the record gives no point)
Area automated observations indicated winds of 35 to 40 mph were common from late morning and into the afternoon hours on the 10th. The combination of the winds and heavy falling snow resulted in considerable blowing and drifting snow and very low visibilities for several hours.
Blizzard, Douglas
- When
- March 10, 1:00 PM CST to 5:00 PM CST
- Where
- Douglas forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- AWOS
- Coordinates
- 41.295, -96.154 (the zone’s center; the record gives no point)
Area automated observations indicated winds of 40 to 45 mph were common during the afternoon hours on the 10th. The combination of the winds and heavy falling snow resulted in considerable blowing and drifting snow and very low visibilities for several hours.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, March 9, 2013$120,000 · 2.75 in hail · 41 events
- Hail and Damaging Wind in Texas, March 9, 20132 in hail · 31 events
- Hail in Texas, March 9 to 10, 20131.75 in hail · 18 events
- Blizzard and Winter Weather in Nebraska, March 9 to 10, 201312 events
- Winter Storm in Nebraska, March 9 to 10, 20139 events
- Coastal Flood in New Jersey, March 9, 20138 events
- Hail and Damaging Winds in Oklahoma, March 9, 2013$2,000 · 2.5 in hail · 7 events
- Winter Storm in Minnesota, March 9, 20136 events
- Winter Weather in South Dakota, March 9, 20136 events
- Blizzard and Winter Weather in Kansas, March 9 to 10, 20136 events
- Blizzard and Winter Weather in Kansas, March 9 to 10, 20135 events
- Heavy Snow in Minnesota, March 9, 20134 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 430286, 431479, 431480, 431481, 430278, 430282, 430283, 430281, 430280, 430284, 430279, 430285, 431019, 431017, 431014, 431015, 431016, 431020, 431482, 431483, 431485, 431486, 431018, 431022.